Young female with rapid hair loss.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
jumpnshout5
Guest
Posts: 2
Joined: Sun Nov 18, 2007 7:29 pm

Young female with rapid hair loss.

Postby jumpnshout5 » Mon Jul 07, 2008 8:04 pm

Hello,
I am a 22 year old female who has been had having problems with rapidly thinning hair. I only started noticing my thinning hair about a month ago. I can now pretty much see my scalp. I have noticed a lot of thinning on the top of my head and my part in my hair is growing wider. I did have serious dandruff for a couple of months prior to noticing my hair thinning. I tried both Selsun Blue and a generic T-Gel (although not at the same time) to combat the dandruff. I discontinued use of both the Selsun Blue and the T-Gel a few months ago when my dandruff seemed to have subsided. I am wondering if either of those cleaners or the dandruff could have caused hair loss. I do not use and have not used any sort of chemicals in my hair, such as coloring or perms. I also stopped blow drying my hair when I noticed my hair was getting thin. I consider myself to be in fairly good health. I have no recent traumatic events (with the exception of my hair loss) or elevated stresses nor do I have any hormonal imbalances that I am aware of. My scalp, with the exception of my hair loss, seems to be in pretty good shape. Not too much red or super itchy areas to speak of. As a young female, this has been very traumatic and I am looking for any answers you may have. Thanks.

User avatar
Debbie Miller, RN
Nurse
Posts: 4746
Joined: Mon Apr 16, 2007 2:41 pm
Gender: Female
Location: USA

Re: Young female with rapid hair loss.

Postby Debbie Miller, RN » Thu Jul 10, 2008 5:34 pm

Hello,
Of course this is worrisome for you and it is not normal so you should see a dermatologist or endocrinologist. It is possible you have some problem with a gland that produces hormones so you need to be evaluated. Chances are they can help you with this.

Good luck,
Debbie
The answers in online forums are for information only and are not intended to substitute for medical advice and care. Please see your personal health care provider for further evaluation of your individual case.

Debbie Miller, RN


Return to “Dermatology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

cron
advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.